MAUDE Adverse Event Report: SMITH AND NEPHEW INC GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH AND NEPHEW INC GUIDE BOLT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71654506
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a malfunction in which the bolt that fixes the nail to external targeter broke during insertion of the nail into the medullary canal, then extracted the nail, removed part of the broken bolt, reassembled nail on targeter with second bolt supplied to urbino and then reinserted the nail.Ten minutes delay reported.
 
Additional Manufacturer Narrative
The associated guide bolt was not returned for evaluation.The device was manufactured in 2010.Our investigation including a review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GUIDE BOLT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH AND NEPHEW INC
1450 brooks road
memphis TN 38116
MDR Report Key7850478
Report Number1020279-2018-01727
Device Sequence Number1938672
Product Code HSB
UDI-Device Identifier03596010585868
UDI-Public03596010585868
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71654506
Device Lot Number10JM03259
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1